Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 79, NWS Shreveport, LA

May 13, 2002Hempstead County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at May 13, 2002, 12:10 AM CDT for Hempstead County, Arkansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2002, 12:10 AM CDT (05:10 UTC)
Expired
May 13, 2002, 12:45 AM CDT
In force
35 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Hempstead County, AR

The radar

The Shreveport radar (KSHV), 153 km from the middle of the area, began a volume at 05:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 5.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2002-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1907 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2002-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1907 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1337 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 130510
SVRSHV
ARC057-130545-
/NEW.KSHV.SV.W.0157.130510-130545/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1210 AM CDT MON MAY 13 2002

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 1245 AM CDT

* AT 1210 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM OVER BLEVINS...OR ABOUT 10
  MILES NORTH OF HOPE...MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BLEVINS AT 1215 AM CDT

THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS
UNTIL 1245 AM CDT.

LAT...LON 3382 9376 3369 9360 3382 9351 3394 9359

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 9:42 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, May 12, 9:42 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
942 PM CDT SUN MAY 12 2002

COLD FRONT EXTENDS FROM NORTHWEST AR...ACROSS EXTREME
NORTHWEST MCCURTAIN COUNTY TO PRX TO TRL ON SOUTHWEST
INTO CENTRAL TX. STORMS ARE STILL OCCURRING ALONG AND
BEHIND THE FRONT OVER OK AND MAINLY POST FRONTAL OVER
NORTH TX. QUICK LOOK AT THE NEW ETA AND RUC...STILL
SHOWS SHORT WAVE OVER WESTERN OK...MOVING RAPIDLY EAST
TO SOUTHERN MISSOURI BY 13/12Z...WITH DECENT DIV AS RRQ
OF 250 MB JET MOVES ACROSS TONIGHT. WITH ALL THIS IN MIND
LEFT FORECAST AS IS...JUST WORDED THINGS MAINLY LATE OR
AFTER MIDNIGHT...EXCEPT FOR THE NORTHWEST SECTIONS. TEMPS
ARE IN THE UPPER 50S AND LOWER 60S OVER NORTH TX...THEREFORE
LOWERED TEMPS JUST A TAD...AND THE WIND IS IN THE 15 TO 25
MPH RANGE WEST OF THE FRONT. SO RAISED WINDS AFTER FRONTAL
PASSAGE AND ADDED CAUTION ON AREA LAKES. UPDATE ALREADY OUT.

IV

.SHV...NONE.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 12:20 AM CDTSevere Thunderstorm WarningSHVNevada55 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.